Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 131, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 10, 2005, 3:37 PM CDT for Appanoose County, Iowa. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 3:37 PM CDT (20:37 UTC)
- Expired
- Jun 10, 2005, 4:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Appanoose County, IA
The radar
The Des Moines radar (KDMX), 129 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 102037 SVRDMX IAC007-102130- /O.NEW.KDMX.SV.W.0131.050610T2037Z-050610T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 337 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... APPANOOSE COUNTY IN SOUTH CENTRAL IOWA. * UNTIL 430 PM CDT. * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF CENTERVILLE...OR 35 MILES SOUTHWEST OF OTTUMWA...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CENTERVILLE BY 345 PM CDT. 5 MILES EAST OF RATHBUN BY 400 PM CDT. NEAR UDELL BY 405 PM CDT. NEAR UNIONVILLE BY 410 PM CDT. NEAR MORAVIA BY 420 PM CDT. THE LOCATIONS OF EXLINE AND CENTERVILLE MUNICIPAL AIRPORT ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4064 9309 4064 9265 4090 9264 4090 9309 $$ VACHALEK
2 follow-up statements
000 WWUS53 KDMX 102104 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 404 PM CDT FRI JUN 10 2005 IAC007-102130- /O.CON.KDMX.SV.W.0131.000000T0000Z-050610T2130Z/ APPANOOSE IA- 404 PM CDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN APPANOOSE COUNTY UNTIL 430 PM CDT... AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTERVILLE...OR 28 MILES SOUTHWEST OF OTTUMWA...AND MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR MORAVIA BY 425 PM CDT. THE LOCATIONS OF RATHBUN AND UDELL ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4082 9310 4067 9265 4090 9264 4090 9309 $$ VACHALEK
000 WWUS53 KDMX 102129 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 429 PM CDT FRI JUN 10 2005 IAC007-102139- /O.EXP.KDMX.SV.W.0131.000000T0000Z-050610T2130Z/ APPANOOSE IA- 429 PM CDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN APPANOOSE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 425 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...CONTACT THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES AT 1-800-759-9276. LAT...LON 4082 9310 4067 9265 4090 9264 4090 9309 $$ VACHALEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:07 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 10, 3:07 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 307 PM CDT FRI JUN 10 2005 .DISCUSSION... NOT MUCH CHG IN THE THINKING FM YESTERDAY AND LAST NGT. THE MESOSCALE IS ESSENTIALLY IN THE DRIVERS SEAT SINCE THE SYNOPTIC SCALE AS CHGD VRY LTL. IT DOES APPEAR HOWEVER, THAT A SGFNT WAVE IS LIFTING OUT OF ERN NM WHICH IS DRIVING THE WRN TX/OK CONVECTION. NEW CONVECTION ASSOC WITH THE MCV IN XTRM WC MO WL LIFT ACRS IA THRU THE EVENING. UNSURE ABT THE CONVECTION IN TX GETTING HERE...PROBABLY NOT. THE MDLS CONT TO POINT TO THE BEST THREAT AREA OVR WRN IA AND THAT IS WHERE I HAVE THE SLIGTHLY BTR POPS BYD TNGT. ITS A CRAP SHOOT NONE THE LESS IN THIS ENVIRONMENT. I WOULD IMAGINE THAT ANOTHER MCV WL EJECT OUT OF THE TX/OK CONVECTION FOR TMR/S DVLPMT OVR US. THE MAIN TROF IS STILL TIMED TO EJECT OUT ON MONDAY WITH THE GFS STILL WANTING TO HAVE A CLOSED LOW NXT TUE. ITS BEEN CONSISTENTLY DVLPG THIS FEATURE FOR THE LAST TWO DAYS...SO IT MUST BE TRUE...HEH. THE LONGER RUNS DO DVLP A REX BLOCK OVR US WITH THE CLOSED FEATURE ANCHORING THE ERN LEG. SO THIS MAYBE THE TRANSISTION TO IT. IN THE MEANTIME...PLENTY OF DEBRIS CLD ARND FOR M70S TO L80S WITH A HALF DECENT CHC OF GETTING WET. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && MYERS
Hazardous weather outlook, Jun 10, 3:36 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 336 PM CDT FRI JUN 10 2005 IAZ004>006-015-016-023-024-033>035-044>046-111115- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-SAC- CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- 336 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN IOWA AND LIFT INTO THE AREA THIS EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH NICKEL SIZED HAIL AND 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COMPLEX OF STORMS MAY LIFT NORTHEAST ACROSS THE AREA SATURDAY MORNING. THE MAIN THREAT FROM THE STORMS WILL BE STRONG WINDS. THERE WILL BE ANOTHER CHANCE FOR SEVERE THUNDERSTORMS SUNDAY NIGHT AND MONDAY. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING BETWEEN 6 PM AND MIDNIGHT AND THEN AGAIN SUNDAY NIGHT AND MONDAY. IAZ057-058-070-071-081>083-092>094-111115- AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- 336 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS EVENING WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. ONE INCH DIAMETER HAIL AND 65 MPH WINDS WILL BE POSSIBLE THROUGH 10 PM TONIGHT. THE ACTIVITY WILL COME TO AN END FOR A PERIOD BEFORE ANOTHER COMPLEX OF STORMS IS EXPECTED TO LIFT NORTH OUT OF KANSAS AFTER 4 AM. THERE IS THE POTENTIAL FOR ONE TO TWO INCHES OF RAINFALL TONIGHT WITH LOCALIZED HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COMPLEX OF STORMS MAY LIFT NORTHEAST ACROSS THE AREA SATURDAY MORNING. THE MAIN THREAT FROM THE STORMS WILL BE STRONG WINDS. THERE WILL BE ANOTHER CHANCE FOR SEVERE THUNDERSTORMS SUNDAY AFTERNOON THROUGH MONDAY. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING THROUGH 9 PM...SATURDAY AND AGAIN SUNDAY AFTERNOON THROUGH MONDAY. IAZ007-017-025>028-036>039-047>050-059>062-072>075-084>086- 095>097-111115- WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER- POWESHIEK-MADISON-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO- WAYNE-APPANOOSE-DAVIS- 336 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS GENERALLY FOR THOSE AREAS ALONG AND EAST OF INTERSTATE 35 IN MID IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING WITH A FEW SEVERE STORMS WITH NICKEL SIZED HAIL AND 60 MPH WINDS. RAINFALL AMOUNTS OF ONE INCH TO ONE AND ONE HALF INCHES WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COMPLEX OF STORMS MAY LIFT NORTHEAST ACROSS THE AREA SATURDAY MORNING AND EARLY AFTERNOON. THE MAIN THREAT FROM THE STORMS WILL BE STRONG WINDS. THERE WILL BE ANOTHER CHANCE FOR SEVERE THUNDERSTORMS LATE SUNDAY AFTERNOON THROUGH MONDAY. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE UNTIL 10 PM THIS EVENING...SATURDAY AND AGAIN SUNDAY EVENING THROUGH MONDAY. DONAVON
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.